logo AFST
A note on Riley polynomials of 2-bridge knots
Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 26 (2017) no. 5, pp. 1211-1217.

In this short note we show the existence of an epimorphism between groups of 2-bridge knots by means of an elementary argument using the Riley polynomial. As a corollary, we give a classification of 2-bridge knots by Riley polynomials.

Dans cette note nous montrons l’éxistence d’un epimorphism entre les groupes des noeuds à deux ponts par un argument élémentaire en utilisant le polynôme de Riley. Comme corollaire, nous donnons une classification des noeuds à deux ponts par polynômes de Riley.

Received:
Accepted:
Published online:
DOI: 10.5802/afst.1565
Classification: 57M25
Keywords: Riley polynomial, 2-bridge knot, epimorphism
Teruaki Kitano 1; Takayuki Morifuji 2

1 Department of Information Systems Science, Faculty of Science and Engineering, Soka University, Tangi-cho 1-236, Hachioji, Tokyo 192-8577, Japan
2 Department of Mathematics, Hiyoshi Campus, Keio University, Yokohama 223-8521, Japan
@article{AFST_2017_6_26_5_1211_0,
     author = {Teruaki Kitano and Takayuki Morifuji},
     title = {A note on {Riley} polynomials of 2-bridge knots},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     pages = {1211--1217},
     publisher = {Universit\'e Paul Sabatier, Toulouse},
     volume = {Ser. 6, 26},
     number = {5},
     year = {2017},
     doi = {10.5802/afst.1565},
     language = {en},
     url = {https://afst.centre-mersenne.org/articles/10.5802/afst.1565/}
}
TY  - JOUR
TI  - A note on Riley polynomials of 2-bridge knots
JO  - Annales de la Faculté des sciences de Toulouse : Mathématiques
PY  - 2017
DA  - 2017///
SP  - 1211
EP  - 1217
VL  - Ser. 6, 26
IS  - 5
PB  - Université Paul Sabatier, Toulouse
UR  - https://afst.centre-mersenne.org/articles/10.5802/afst.1565/
UR  - https://doi.org/10.5802/afst.1565
DO  - 10.5802/afst.1565
LA  - en
ID  - AFST_2017_6_26_5_1211_0
ER  - 
%0 Journal Article
%T A note on Riley polynomials of 2-bridge knots
%J Annales de la Faculté des sciences de Toulouse : Mathématiques
%D 2017
%P 1211-1217
%V Ser. 6, 26
%N 5
%I Université Paul Sabatier, Toulouse
%U https://doi.org/10.5802/afst.1565
%R 10.5802/afst.1565
%G en
%F AFST_2017_6_26_5_1211_0
Teruaki Kitano; Takayuki Morifuji. A note on Riley polynomials of 2-bridge knots. Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 26 (2017) no. 5, pp. 1211-1217. doi : 10.5802/afst.1565. https://afst.centre-mersenne.org/articles/10.5802/afst.1565/

[1] Gerhard Burde; Heiner Zieschang; Michael Heusener Knots, De Gruyter Studies in Mathematics, Volume 5, Walter de Gruyter, 2014, xiii+417 pages | Zbl: 1283.57002

[2] Cameron McA. Gordon; John Luecke Knots are determined by their complements, J. Am. Math. Soc., Volume 2 (1989) no. 2, pp. 371-415 | Article | Zbl: 0678.57005

[3] Richard Hartley; Kunio Murasugi Homology invariants, Can. J. Math., Volume 30 (1978), pp. 655-670 | Article | Zbl: 0391.57002

[4] John Hempel Residual finiteness for 3-manifolds, Combinatorial group theory and topology (Alta, Utah, 1984) (Annals of Mathematics Studies) Volume 111 (1987), pp. 379-396 | Zbl: 0772.57002

[5] Anatoliù i Ivanovich Malʼtsev On isomorphic matrix representations of infinite groups, Rec. Math. Moscou, Volume 8 (1940), pp. 405-422 | Zbl: 0025.00804

[6] Robert Riley Parabolic representations of knot groups, I, Proc. Lond. Math. Soc., Volume 24 (1972), pp. 217-242 | Article | Zbl: 0229.55002

[7] Makoto Sakuma Epimorphisms between 2-bridge knot groups from the view point of Markoff maps, Intelligence of low dimensional topology 2006 (Hiroshima, Japan) (Series on Knots and Everything) Volume 40, World Scientific, 2007, pp. 279-286 | Zbl: 1145.57006

[8] Horst Schubert Über eine numerische Knoteninvariante, Math. Z., Volume 61 (1954), pp. 245-288 | Article | Zbl: 0058.17403

[9] Peter Scott The geometries of 3-manifolds, Bull. Lond. Math. Soc., Volume 15 (1983), pp. 401-487 | Article | Zbl: 0561.57001

[10] William P. Thurston Three-dimensional geometry and topology. Vol 1., Princeton Mathematical Series, Volume 35, Princeton University Press, 1997, x+311 pages | Zbl: 0873.57001

Cited by Sources: